High Wind, Blaine
- When
- November 7, 4:28 AM MST
- Where
- Blaine forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- TRAINED SPOTTER
A peak wind gust of 74 mph was reported at Chinook 11S.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A peak wind gust of 74 mph was reported at Chinook 11S.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Nov 7, 3:18 AM MST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
318 AM MST SUN NOV 7 2004
.DISCUSSION...
TODAY THROUGH TUESDAY...MOISTURE COMBINED WITH LIFT OVER THE COOLER
AIRMASS OVER NE MT WAS PRODUCING SOME LIGHT RAIN/SNOW OVER THE NRN
ZONES EARLY SUN MORNING. ORGINIALLY THOUGHT PRECIPITATION WOULD END
BY 12Z BUT IT NOW APPEARS THAT IT WILL CONTINUE UNTIL A LITTLE AFTER
SUNRISE SO WILL INCLUDE SOME POPS FOR THIS MORNING. DRIER AIRMASS
SHOULD MOVE INTO THE AREA BY THIS AFTERNOON SO WILL CONTINUE TO KEEP
THE AFTERNOON DRY. FOR TONIGHT UPPER RIDGE MOVES OVER THE FORECAST
AREA SO EXPECT DRY CONDITIONS. RIDGE MOVES EAST ON MONDAY. OVER THE
PLAINS ON MON COULD BE FLIRTING WITH SOME RECORD HIGH TEMPERATURES.
ON MON WILL HAVE TO BEGIN TO WATCH FOR MOISTURE ASSOCIATED WITH AN
UPPER LOW OVER THE GREAT BASIN AFFECTING FAR SW MT. UKMET/CMC/ETA
KEEP QPF SOUTH OF MT THROUGH TUE WHILE GFS HAS IT OVER THE FAR SW
PORTION OF MT ON TUE. LATEST GFS HAS BACKED OFF SOME ON QPF FOR FAR
SW MT. QPF IS UNAVAILABLE FROM THE ECMWF BUT LOOKING AT ITS MID LEVEL
RH FIELD APPEARS THE MODEL COULD FORECAST A THREAT OF PRECIPITATION
NEAR WEY. WILL GO AHEAD AND PENCIL IN SOME 20 PCT POPS FOR THE
EXTREME SOUTHERN PORTION OF THE FORECAST AREA FOR TUE. BY TUE WILL
ALSO HAVE TO WATCH THE NRN ZONES. HIGH PRESSURE BEHIND A WEATHER
SYSTEM MOVING THROUGH CENTRAL CANADA WILL BRING COOLER TEMPERATURES
TO THE AREA THAT DAY. AT THIS TIME APPEARS MOISTURE WILL STAY JUST N
OF THE BORDER SO WILL GO WITH A DRY FORECAST. BLANK
TUESDAY NIGHT AND WEDNESDAY...ANOTHER QUICK MOVING COLD FRONT WILL
PUSH SOUTH THROUGH NORTH CENTRAL MONTANA DURING THIS TIME. NORTH
CENTRAL MONTANA WILL JUST BE CLIPPED BY THIS SYSTEM. AS A
RESULT...EXPECT A CHANCE FOR SHOWERS TUESDAY NIGHT AND WEDNESDAY
MORNING OVER THE NORTH...WHILE MUCH OF SOUTHWEST MONTANA WILL REMAIN
DRY. TEMPERATURES WILL BE A BIT COOLER ON WEDNESDAY AFTERNOON
THOUGH...DUE TO NORTHERLY WINDS AT THE SURFACE.
FOR THURSDAY AND FRIDAY...AND UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL BUILD OVER THE REGION. THIS WILL ALLOW FOR DRY WEATHER...ALONG
WITH A WARMING TREND. EXPECT LIGHT SOUTHWEST WINDS THROUGH THE
PERIOD...WITH TEMPERATURES AVERAGING ABOUT 5 TO 10 DEGREES ABOVE
NORMAL BY FRIDAY.
FOR SATURDAY...THE UPPER LEVEL RIDGE BEGINS TO FLATTEN A BIT...BUT
WESTERLY WINDS WILL KEEP THE REGION DRY...ALONG WITH THE ABOVE
NORMAL TEMPERATURES CONTINUING.
FOR SATURDAY NIGHT THROUGH SUNDAY...THE GFS AND THE ECMWF START TO
GO THEIR SEPARATE WAYS AT THIS POINT. PREFER THE GFS THIS
MORNING...AND BROUGHT IN A CHANCE FOR SHOWERS OVER THE WESTERN AND
SOUTHWESTERN SECTIONS OF THE CWA. ALSO...COOLED TEMPERATURES QUITE A
BIT FOR SUNDAY...AS NORTHERLY WINDS DEVELOP AT THE SURFACE. THIS
SYSTEM HAS TO BE WATCHED CLOSELY...AS THE GFS IS QUITE STRONG WITH
PRECIP AMOUNTS AND COOLER AIR. HOWEVER...IF THE ECMWF IS RIGHT...IT
WILL NOT BE AS COLD...WITH NOT AS MUCH PRECIP IS EXPECTED EITHER.
BRUSDA
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF EB 054/038 067/039 054 04000
BBUUB 033/041 023/047 029/056 032/058 028 00320000002
CTB EB 050/034 064/035 051 04100
BBUUB 029/039 022/045 028/054 031/056 027 00300000000
HLN EB 051/027 056/029 053 04000
BBUUB 026/043 021/044 025/053 028/055 026 00220000003
BZN UB 054/021 056/025 052 04000
BBUBB 024/042 022/042 026/049 029/051 027 00020000003
WEY UB 047/013 049/022 044 04000
EBBBB 019/041 014/038 018/043 021/045 019 02010000003
DLN UB 055/028 057/030 051 04000
BBBBB 025/044 019/043 023/051 026/053 024 00000000003
HVR EB 050/031 066/034 054 04200
BBUBB 026/039 020/044 026/051 029/053 025 00300000000
LWT EB 054/033 067/036 055 04000
BBUBB 029/039 023/043 029/050 032/052 028 0033000000-
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MST SAT NOV 6 2004 MTZ008>015-044>055-071200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 515 AM MST SAT NOV 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426287.